MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3X6; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3X6; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CX0306
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: pc (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (30284961) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the procedure, the 3mm x 6cm orbit galaxy complex xtrasoft coil (640cx0306 / 30284961) was prematurely detached before the gauge needle on the syringe reached the detachment zone, but the procedure was successfully completed without any issue.There was no report of any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the returned complaint device on 01/13/2021.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during the procedure, the 3mm x 6cm orbit galaxy complex xtrasoft coil (640cx0306 / 30284961) was prematurely detached before the gauge needle on the syringe reached the detachment zone, but the procedure was successfully completed without any issue.There was no report of any patient adverse event or complication.Multiple attempts to obtain additional information related to the procedure and the reported device issue were unsuccessful.If additional information is received at a later date, this file will be updated accordingly.The device was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 3mm x 6cm orbit galaxy complex xtrasoft coil was received contained in a pouch.Visual inspection was performed.The hypotube was observed kinked.No other damages were noted during the visual inspection.Microscopic inspection was performed; the embolic coil was observed mechanically detached from the device.A review of manufacturing documentation associated with this lot (30284961) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint documented that during the procedure, the 3mm x 6cm orbit galaxy complex xtrasoft coil became prematurely detached before the gauge needle on the syringe reached the detachment zone, but the procedure was successfully completed without any issue.The reported issue of premature detachment was confirmed.The complaint indicated that even though the premature detachment occurred, the procedure was successfully completed; an indication that the prematurely detached coil was implanted.Multiple attempts were made to obtain additional information related to the procedure and to the device issue, but no additional information was provided.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.The instructions for use (ifu) states that if excessive pressure is applied during preparation, it could lead to detachment of the coil during purging.It cannot be conclusively determined when the detachment occurred.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report a corrected and updated product investigation.[conclusion]: the healthcare professional reported that during the procedure, the 3mm x 6cm orbit galaxy complex xtrasoft coil (640cx0306 / 30284961) was prematurely detached before the gauge needle on the syringe reached the detachment zone, but the procedure was successfully completed without any issue.There was no report of any patient adverse event or complication.Multiple attempts to obtain additional information related to the procedure and the reported device issue were unsuccessful.If additional information is received at a later date, this file will be updated accordingly.The device was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 3mm x 6cm orbit galaxy complex xtrasoft coil was received contained in a pouch.Visual inspection was performed.The hypotube was observed kinked.No other damages were noted during the visual inspection.Microscopic inspection was performed; the embolic coil was observed mechanically broken.A review of manufacturing documentation associated with this lot (30284961) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint documented that during the procedure, the 3mm x 6cm orbit galaxy complex xtrasoft coil became prematurely detached before the gauge needle on the syringe reached the detachment zone, but the procedure was successfully completed without any issue.The reported issue of premature detachment was not confirmed.During the product analysis and evaluation, it was observed that the embolic coil was mechanically broken.This observation of the broken coil could be related to the reported issue with the, however, the breakage observed was at the coil length and not at the detachment zone.The detachment head piece was still intact and attached to the device.There was no evidence of premature detachment observed on the returned device.The broken condition of the coil appeared to be the result of excessive force applied on the device during the device handling; whether during procedure handling or post-procedure handling, this cannot be conclusively determined.Multiple attempts were made to obtain additional information related to the procedure and to the device issue, but no additional information was provided.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.The instructions for use (ifu) states that if excessive pressure is applied during preparation, it could lead to detachment of the coil during purging.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 3mm x 6cm orbit galaxy complex xtrasoft coil left the manufacturing facility with the embolic coil in the broken state as was observed on the returned device.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: g.3, g.6, h.2, h.3, h.6, h.10 and h.11.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.Investigation summary: the non-sterile 3mm x 6cm orbit galaxy complex xtrasoft coil was received contained in a pouch.Visual inspection was performed.The hypotube was observed kinked.No other damages were noted during the visual inspection.Microscopic inspection was performed; the embolic coil was observed mechanically broken.A review of manufacturing documentation associated with this lot (30284961) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint documented that during the procedure, the 3mm x 6cm orbit galaxy complex xtrasoft coil became prematurely detached before the gauge needle on the syringe reached the detachment zone, but the procedure was successfully completed without any issue.The reported issue of premature detachment was not confirmed.During the product analysis and evaluation, it was observed that the embolic coil was mechanically broken.This observation of the broken coil could be related to the reported issue with the, however, the breakage observed was at the coil length and not at the detachment zone.The detachment head piece was still intact and attached to the device.There was no evidence of premature detachment observed on the returned device.The broken condition of the coil appeared to be the result of excessive force applied on the device during the device handling; whether during procedure handling or post-procedure handling, this cannot be conclusively determined.Multiple attempts were made to obtain additional information related to the procedure and to the device issue, but no additional information was provided.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.The instructions for use (ifu) states that if excessive pressure is applied during preparation, it could lead to detachment of the coil during purging.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 3mm x 6cm orbit galaxy complex xtrasoft coil left the manufacturing facility with the embolic coil in the broken state as was observed on the returned device.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
OG CMPLX XTRASOFT COIL 3X6
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11078280
Report Number3008114965-2020-00589
Device Sequence Number3562006
Product Code KRD
UDI-Device Identifier10886704030591
UDI-Public10886704030591
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model Number640CX0306
Device Catalogue Number640CX0306
Device Lot Number30284961
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2020
Supplement Date Received by Manufacturer01/13/2021
01/15/2021
01/28/2021
Initial Report FDA Received Date12/28/2020
Supplement Report FDA Received Date01/14/2021
01/15/2021
01/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1